• Content count

  • Joined

  • Last visited

Community Reputation

3 Neutral


About redheadchick

  • Rank
    Junior Member

Profile Information

  • Gender Female
  • Location New Jersey

redheadchick's Activity

  1. redheadchick added a post in a topic Repairing the long-term damage from Accutane   

    Good luck to you! I did an MRI 4 years ago. It came out normal. I've never had a spinal tap done yet and was prescribed Diamox as an option to reduce the CSF swelling. Never filled that prescription. Neuro also said if I thought it was my diet then to eliminate the Vit A and see what happens and sure enough it went away. Let me know what happens and all the best!
    • 2
  2. redheadchick added a post in a topic Repairing the long-term damage from Accutane   

    Hi Roland,

    For me any product that contains any type of Vitamin A stirs up my PTC-that includes anything in the label that says retinol or retinyl and also beta-carotene. I don't know if that's the case for you though if you're saying you don't tolerate any moisturizer or cream. Right now I am using REN products for sensitive skin. It's on the pricey side but it's very nice. Also in the past I've used just straight Vitamin E oil from Trader Joe's at night and that can be nice. PTC to me is a different animal than a migraine or severe headache, but I don't know exactly what you're experiencing. I wouldn't assume it's PTC unless you've gone to a neurologist or neuroopthalmologist to confirm. So I'd try to avoid those things I mentioned and just try to use something with the least ingredients possible. Hope that helps!
    • 0
  3. redheadchick added a post in a topic Repairing the long-term damage from Accutane   

    let me clarify...I didn't try to come on here to make a hypothetical explanation for why it happens, just thought that I would share my experience of what makes my PTC come back. It's the most awful thing to have and if I could help someone who has it that was the point of my post.
    • 1
  4. redheadchick added a post in a topic Repairing the long-term damage from Accutane   

    Hey all,

    So I seem to be a rare case in that I got the lovely pseudotumor cerebri from taking Accutane. I have had a few episodes (3-4) of relapse in the 4 years after taking the drug that have sent me back to a neuro-opthalmologist where she usually finds some mild papilledema.

    I studied Nutrition in college and I cannot stress enough the importance of watching your Vitamin A intake during and after taking Accutane. That includes both preformed Vitamin A from animal foods and even beta-carotene!! My episodes always come back after either accidentally using a product containing some form of Vitamin A, or eating too many foods high in Vitamin A. First mistake = a serum from Murad that contained retinol. Second mistake = a night cream from Burt's Bees containing beta-carotene! (P.S. a lot of sunscreens contain retinyl palmitate) Third mistake = going overboard with the pumpkin pie and sweet potatoes during Thanksgiving. Even a science nerd like me has made these mistakes.

    Also, if anyone else here has had PTC, there are some drugs (mostly antibiotics) to stay away from as well as they also increase intracranial pressure and have increased mine.

    I really wanted to post this because if any of you are having some relapsed/lasting side effects, you might want to take a really good detailed look at how much Vitamin A is in your diet and if you're getting some exposure from any cosmetic products you use. I have now come to the realization that I should keep the A fairly low in my diet (at least not go over the RDA and stay away from foods that are exceptionally high in A). Once I cut down on it my headaches go right away. Once I slip up they come right back. I don't know if this is because the drug is still stored in my liver/fat cells or if it has somehow created a hypersensitivity to Vitamin A....I guess that's probably something many of us sufferers would like to know.

    Also, I just started using milk thistle and yogi detox tea along with eating a diet especially good for the liver (avocado, brussels, lemon etc) and I feel like it has significantly helped me feel better. For weeks I was getting neck pain thinking it was my posture and not realizing it was just another episode of PTC!!

    Does anyone here know if there's an accurate method out there to assess the body's Vitamin A status? When I told my doctor about this he said that there is no good way to test for it since blood levels are not an accurate measure since Vitamin A is stored in the liver and fat cells. Last time I had an episode of PTC he just ordered a blood test for liver function and I came out normal. Hmmm...

    Anyway, I'm no doctor but this is all just from my experience.
    • 0
  5. redheadchick added a post in a topic Anybody Else Get Pseudotumor Cerebri From Accutane?   

    09eric09 I sent you a message I hope you get it!
    • 0
  6. redheadchick added a post in a topic Accutane causing pressure on brain?   

    I think it's a good thing you stopped, I know it really sucks but as I have learned the hard way, any very noticeable pressure feeling in the head on this medication is not something to be brushed off. I think tension might be a little different. But the feeling I had was something very noticeable and bothersome, and I had never felt anything like it before. I hope you caught it in time and that its gone for good.
    • 0
  7. redheadchick added a post in a topic Accutane causing pressure on brain?   

    Hey, when I was on Accutane I had a pressure feeling in my head. I stopped Accutane about a week ago because of it. Mine was mostly in the lower middle of my forehead and the top of my nose, but now it has also moved to the sides of my head, mostly on my right side near my temple and cheekbone. The pressure feeling also did used to make me feel weird during the day, and after I stopped the accutane I experienced facial numbness on the spots that had the pressure. I tolerated with the "funny feeling" for about 3 weeks before I stopped. Does it seem harder/can you feel the pressure when you raise your eyebrows? How long have you had this feeling? Is it the worst about an hour or 2 after you take your pill? Do you have any other related symptoms or is it just a weird pressure feeling?

    I suggest you call your dermatologist and tell him/her about it. I freaked my derm out when I told him about this side effect and he immediately told me to stop. But it's a good thing I did.

    Ask me any other questions you have. I'm not here to scare you away from taking Accutane, I just want to help. When I had my symptom I never saw anything on this board really about it and I wished there was someone else out there like me who had experienced the same thing.
    • 0
  8. redheadchick added a comment on a gallery image transformation.jpg   

    • 0
  9. redheadchick added a post in a topic Tazorac Users: When was your "Tipping Point?"   

    I'm curious to know as well. I'm guessing it differs from person to person and also with severity. I'm on my 5th week now of .05% and it's really been hell. I usually have around one or 2 cysts at all times but now I have about 6 or 7 all the time plus other kinds of pimples as well. It just doesn't seem right to me. I have noticed healing to be faster and maybe less inflammation overall but I didn't know what I was in for was going to be this bad. After 8 weeks if I don't see any improvement I'm calling it quits and moving onto accutane. I can't take any more of this torture. I have fair skin and all the extra acne this is causing is making more scars on my face. I'm very discouraged so far...
    • 0